MAUDE Adverse Event Report: SAKURA FINETEK USA, INC. TISSUE-TEK AUTOSECTION(R) AUTOMATED MICROTOME

SAKURA FINETEK USA, INC. TISSUE-TEK AUTOSECTION(R) AUTOMATED MICROTOME
Model Number 5010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Sakura finetek third party service provider was dispatched to a customer site on 7/12/2023 to perform the preventive maintenance on tissue-tek autosection serial# (b)(6).The customer informed them that approximately 3-4 months ago, while working with the blade holder of tissue-tek autosection, the microtome activated and the head dropped, resulting in customer receiving 5 stitches on thumb.The incident occurred on (b)(6) 2023 but was reported to sakura finetek on 07/13/2023 by the third party service provider.The customer did not consider reporting this to sakura at the time and continued using the instrument without further incident and no cause was determined of how this happened.
 
Additional Manufacturer Narrative
During the pm by third party service provider, the only issue encountered is the touchscreen often registers each touch twice.It is unknown if this could result in the head moving if accidentally brushed against, but did not find any other issues with the unit.

Brand Name
TISSUE-TEK AUTOSECTION(R) AUTOMATED MICROTOME
Common Device Name
AUTOSECTION
Manufacturer (Section D)
SAKURA FINETEK USA, INC.
1750 west 214th street
torrance CA 90501
Manufacturer (Section G)
SAKURA FINETEK USA, INC.
1750 west 214th street
torrance CA 90501
Manufacturer Contact
solmaz shaida
1750 west 214th street
torrance, CA 90501
3109727800
MDR Report Key17390475
Report Number2083544-2023-00004
Device Sequence Number8913583
Product Code IDO
UDI-Device Identifier00615233079350
UDI-Public00615233079350
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown